Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 114, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 30, 2012, 7:14 PM CDT for Garza County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2012, 7:14 PM CDT (00:14 UTC)
- Expired
- Apr 30, 2012, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Garza County, TX
The radar
The Lubbock radar (KLBB), 74 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1782 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
957 WUUS54 KLUB 010014 SVRLUB TXC169-010100- /O.NEW.KLUB.SV.W.0114.120501T0014Z-120501T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 714 PM CDT MON APR 30 2012 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GARZA COUNTY IN NORTHWEST TEXAS. * UNTIL 800 PM CDT * AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POST...AND MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LAKE ALAN HENRY AND HIGHWAY 380 EAST OF POST. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS. && LAT...LON 3340 10104 3305 10104 3310 10134 3325 10146 TIME...MOT...LOC 0014Z 246DEG 13KT 3323 10130 $$ JORDAN
1 follow-up statement
645
WWUS54 KLUB 010037
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
737 PM CDT MON APR 30 2012
TXC169-010100-
/O.CON.KLUB.SV.W.0114.000000T0000Z-120501T0100Z/
GARZA TX-
737 PM CDT MON APR 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GARZA COUNTY UNTIL 800 PM CDT...
AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
SOUTH OF KALGARY...OR 11 MILES NORTHEAST OF POST...MOVING NORTHEAST
AT 15 MPH. OTHER STRONG STORMS WERE LOCATED 15 MILES EAST SOUTHEAST
OF POST...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
LAKE ALAN HENRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3311 10127 3330 10133 3340 10105 3306 10104
3305 10105
TIME...MOT...LOC 0037Z 242DEG 14KT 3328 10120
$$
JORDANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:34 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 30, 6:34 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 634 PM CDT MON APR 30 2012 .AVIATION... THUNDERSTORM DEVELOPMENT IS ONGOING AT THIS HOUR AND AN ISOLATED STORM IS EXPECTED TO AFFECT THE KCDS TERMINAL SHORTLY. AFTERWARDS...MORE WIDESPREAD STORM DEVELOPMENT MAY OCCUR AFFECTING THE KCDS AREA. STORMS ARE NOT EXPECTED TO AFFECT THE KLBB TERMINAL THIS EVENING. MINOR VISBY OR CIG RESTRICTIONS MAY BE POSSIBLE AT BOTH TERMINALS BY DAYBREAK ON TUESDAY. HOWEVER...CONFIDENCE IS NOT HIGH IN THIS OCCURRENCE AT THE MOMENT BUT A BETTER CHANCE WILL EXIST AT KCDS THAN AT KLBB. ISOLATED STORMS MAY AGAIN BE POSSIBLE AT KCDS TUESDAY AFTERNOON BUT HAVE LEFT ANY MENTION OUT OF THE TAF AT THE MOMENT. && .PREV DISCUSSION... /ISSUED 226 PM CDT MON APR 30 2012/ SHORT TERM... WE ARE BASICALLY IN A WAIT AND SEE MODE FOR WHEN/IF SEVERE WEATHER WILL INITIATE. 19Z RADAR IMAGE SHOWS TWO BOUNDARIES ACROSS THE AREA...FIRST ONE WAS LOCATED SOUTHWEST OF LUBBOCK WHICH WAS ORIENTED NORTHWEST TO SOUTHEAST WITH THE SECOND ONE LOCATED OVER THE ROLLING PLAINS ORIENTED NORTH/SOUTH. LATEST VISIBLE SATELLITE IMAGERY AND OFFICE TOWER CAMERA ARE SHOWING CU FIELD TRYING TO DEVELOP ALONG THIS BOUNDARY WHILE SKIES ARE TRYING TO CLEAR IMMEDIATELY EAST/NORTHEAST OF THE BOUNDARY. THERE IS LITTLE IN THE WAY OF DYNAMICS TO HELP SHARPEN THE DRYLINE AND PUSH IT EAST SO FEEL THAT THE WESTERN BOUNDARY SHOULD NOT MOVE TOO MUCH FURTHER EAST. DEWPOINTS IMMEDIATELY NORTH AND EAST OF THE BOUNDARY HAVE ACTUALLY BEEN SLOWLY RISING AS EVAPORATION TAKES PLACE FROM THE RAINFALL YESTERDAY WHICH SHOULD ALSO HELP TO SHARPEN UP THE BOUNDARY A BIT. 19Z RUC RUN KEEPS KLBB CAPPED ALTHOUGH STRENGTH OF THE CAP IS NOT INSURMOUNTABLE AND THE LATEST HRRR RUNS CONTINUE TO TRY AND BREAK OUT CONVECTION. THUS...SEVERE WEATHER THREAT STILL LOOKS GOOD WITH MAIN THREATS LARGE HAIL UP TO BASEBALL SIZE AS WELL AS DAMAGING WINDS... BUT AN ISOLATED TORNADO STILL REMAINS POSSIBLE. FORECAST FOR TONIGHT INTO TOMORROW WILL HINGE ON HOW THINGS DEVELOP THIS AFTERNOON. LOW TEMPS WILL REMAIN A FEW DEGREES ABOVE NORMAL OVER MOST OF THE AREA AS RICH LOW LEVEL MOISTURE REMAIN IN PLACE OVER THE REGION. DRYLINE TOMORROW MAY TRY TO PUSH A BIT FURTHER EAST TOMORROW BUT POOR HANDLE OF THE DRYLINE LAST SEVERAL RUNS IN THE MODELS MAKE ME A BIT SUSPICIOUS OF WHERE IT MAY BE LOCATED TOMORROW. IF THE WIND DOES INCREASE OUT OF THE SOUTHWEST... TEMPERATURES WEST OF THE DRYLINE MAY JUMP INTO THE LOW/MID 90S WHILE ALONG AND EAST OF THE DRYLINE...TEMPERATURES WILL REMAIN IN THE 80S. ALSO WENT AHEAD AND BUMPED POPS UP INTO THE LOW END OF SLIGHT CHANCE FOR THE ROLLING PLAINS AS THERE WILL ONCE AGAIN BE QUITE A BIT OF INSTABILITY EAST OF THE DRYLINE ALTHOUGH CAP STRENGTH MAY LIMIT THE AMOUNT OF CONVECTION FOR TOMORROW. JORDAN LONG TERM... AN UA LOW ACROSS THE EASTERN PACIFIC IS PROGGED TO NEAR THE BAJA OF CALIFORNIA LATE TOMORROW NIGHT/EARLY WEDNESDAY MORNING...THUS PROMOTING THE SHARPENING OF SW FLOW ALOFT. AS SUCH...THE DRYLINE WILL BE A PROMINENT MESOSCALE FEATURE THROUGHOUT THE EXTENDED FORECAST. FORECAST MODELS HINT AT QPF ALONG THE DRYLINE /LOCATED OFF THE CAPROCK/ TOMORROW NIGHT...AS AN IMPULSE IN THE SW FLOW ALOFT MOVES ACROSS THE SOUTH PLAINS. FORECAST SOLUTIONS DISPLAYED ADEQUATE CONVERGENCE ALONG THE DRYLINE...PWATS AOA 1.00 INCH AND SFC AND MID LEVEL INSTABILITY/CAPE OF APPROXIMATELY 1200 J/KG ACROSS THE ROLLING PLAINS. ALTHOUGH PROGGED MODEL SOUNDINGS EXHIBITED MOISTENED MID-LEVELS...LOW LEVELS APPEAR RELATIVELY DRY. CURRENT THINKING IS THAT GUSTY WINDS WILL BE THE PRIMARY THREATS...WITH LITTLE RAINFALL ACCUMULATION. HOWEVER...HAVE OPTED TO ADD MENTIONABLE POPS ACROSS THE ROLLING PLAINS NEAREST TO THE BEST MOISTURE AXIS...AS THE AFOREMENTIONED EMBEDDED DISTURBANCE MAY JUST BE THE SYNOPTIC SPARK TO INITIATE STORMS. BY THURSDAY THE UA LOW WILL BE TRANSLATING ACROSS THE BAJA OF CALIFORNIA. ONCE AGAIN THERE ARE HINTS OF CI JUST SOUTH OF THE CWA ALONG THE DRYLINE...WHICH IS SPATIALLY DISTRIBUTED ON THE CAPROCK EARLY THURSDAY MORNING. HOWEVER EMBEDDED IMPULSES IN THE FLOW ALOFT BRUSHING THE FAR SERN ZONES THURSDAY NIGHT COULD PROMOTE ADDITIONAL CHANCES OF PRECIP ACROSS THE SOUTHERN ROLLING PLAINS. WILL HOLD OFF ON A PRECIP MENTION ATTM...AS BEST INSTABILITY APPEARS TO BE SE OF THE FA. THEREAFTER...UA RIDGING WILL COMMENCE TO MOVE EAST ACROSS THE REGION FRI-SAT AS LACK OF PRECIP DESPITE A LINGERING DRYLINE SUGGESTS A DECENT CAPPING INVERSION AT PLAY. WILL HOWEVER NEED TO MONITOR LATER MODEL RUNS AS TEMPS IN THE 90S MAY BE ENOUGH TO BREAK THE CAP...AND INITIATE THUNDERSTORM DEVELOPMENT. THE INFLUENCE OF THE UA RIDGE WILL BE SHORT-LIVED AS IT SHIFTS EAST OF THE SOUTHERN PLAINS BY SUNDAY...THANKS TO A NW PACIFIC UA LOW DEEPENING ACROSS THE GREAT BASIN /THIS IS A RADICAL CHANGE FROM THE PREVIOUS RUN/. HINTS OF CONVECTION OCCURRING NEAR THE STATE LINE ALONG THE DRYLINE SUNDAY/MONDAY MORNING IS DISPLAYED BY BOTH THE GFS AND ECMWF SOLUTIONS. WILL HOWEVER MAINTAIN SILENT POPS ATTM SINCE NEXT MONDAY IS DAY 7 AND AS MENTIONED...A LOT OF THINGS CAN CHANGE. FIRE WEATHER... A DRYLINE IS EXPECTED TO SHARPEN ACROSS THE ROLLING PLAINS ON WEDNESDAY...AND ALLOW DRIER AIR WEST OF THE DRYLINE...TO FILTER ACROSS PORTIONS OF THE REGION. TEMPS APPROXIMATELY 15 DEGREES ABOVE NORMAL WILL PROMOTE RELATIVE HUMIDITY VALUES TO FALL BELOW 15 PERCENT...AS 20-FOOT WIND SPEEDS NEAR/SLIGHTLY EXCEED 20 MPH. AS A RESULT...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR...AND A MENTION BEYOND THE HAZARDOUS WEATHER OUTLOOK MAY BE WARRANTED. ONLY MITIGATING FACTOR MAY WHERE AND HOW MUCH EXPECTED RAINFALL THE AREA WILL RECEIVE TODAY...WHICH COULD PROMOTE GREENUP AND HIGHER RELATIVE HUMIDITY VALUES THAN ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 55 91 55 88 53 / 30 0 0 0 0 TULIA 60 92 58 90 55 / 40 10 10 10 10 PLAINVIEW 61 93 59 91 57 / 40 10 10 10 10 LEVELLAND 61 92 59 93 58 / 10 10 10 10 10 LUBBOCK 63 92 61 93 60 / 20 10 10 10 10 DENVER CITY 59 94 58 93 58 / 10 10 10 10 10 BROWNFIELD 62 94 59 94 58 / 10 10 10 10 10 CHILDRESS 64 92 64 94 62 / 40 20 20 10 10 SPUR 66 91 62 94 60 / 40 20 20 10 10 ASPERMONT 68 91 64 97 63 / 40 20 20 10 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Apr 30, 12:20 PM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1220 PM CDT MON APR 30 2012 TXZ021>044-011730- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1220 PM CDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF A DRYLINE WHICH WILL MOVE TO NEAR A FRIONA...LITTLEFIELD...TO BROWNFIELD LINE BY THIS AFTERNOON. STORMS WILL RAPIDLY DEVELOP AND WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND LARGE HAIL UP TO TENNIS BALL SIZE. CONDITIONS WILL BE MARGINAL FOR TORNADO DEVELOPMENT...HOWEVER ISOLATED TORNADOES MAY ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FIRE DANGER MAY BECOME ELEVATED TO CRITICAL ACROSS THE SOUTHERN SOUTH PLAINS LATE IN THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON THROUGH TONIGHT. JORDAN
In the hours before
Local storm report, Apr 30, 6:28 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
628 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL ROARING SPRINGS 33.90N 100.86W
04/30/2012 E1.00 INCH MOTLEY TX FIRE DEPT/RESCUE
REPORTED BY ROARING SPRINGS FIRE DEPARTMENT.
&&
EVENT NUMBER LUB1200233
SRCLocal storm report, Apr 30, 6:29 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
629 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 3 SE MATADOR 33.98N 100.78W
04/30/2012 E1.75 INCH MOTLEY TX FIRE DEPT/RESCUE
REPORTED BY MATADOR FIRE DEPARTMENT.
&&
EVENT NUMBER LUB1200234
SRCLocal storm report, Apr 30, 6:32 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
632 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL MATADOR 34.02N 100.82W
04/30/2012 E1.75 INCH MOTLEY TX BROADCAST MEDIA
RELAYED BY KCBD...ALONG HIGHWAY 70 IN MATADOR.
&&
EVENT NUMBER LUB1200235
SRCLocal storm report, Apr 30, 6:33 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
633 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 3 E MATADOR 34.02N 100.77W
04/30/2012 E2.00 INCH MOTLEY TX FIRE DEPT/RESCUE
ON US 70
&&
EVENT NUMBER LUB1200236
SRCLocal storm report, Apr 30, 6:55 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
655 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 2 S DICKENS 33.59N 100.84W
04/30/2012 E1.75 INCH DICKENS TX AMATEUR RADIO
&&
EVENT NUMBER LUB1200237
SRCLocal storm report, Apr 30, 6:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
658 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL DICKENS 33.62N 100.84W
04/30/2012 E1.75 INCH DICKENS TX BROADCAST MEDIA
ALONG U 82
&&
EVENT NUMBER LUB1200238
SRCThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:00 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 60 min |
| Apr 30, 7:20 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 40 min |
| Apr 30, 7:51 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 27 min |
| Apr 30, 7:58 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 47 min |
| Apr 30, 7:59 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 18 min |
| Apr 30, 8:29 PM CDT | Areal Flood Advisory | LUB | Garza | 91 min |
| Apr 30, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 46 min |
| Apr 30, 8:50 PM CDT | Special Weather Statement | LUB | Stonewall | 25 min |
| Apr 30, 8:55 PM CDT | Special Weather Statement | LUB | Hall | 35 min |
| Apr 30, 9:04 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 11 min |
| Apr 30, 9:23 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 37 min |
| Apr 30, 9:27 PM CDT | Special Weather Statement | LUB | Stonewall | 33 min |
| Apr 30, 9:56 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 34 min |
| Apr 30, 9:58 PM CDT | Special Weather Statement | LUB | Stonewall | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.